Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 25, 2024, 4:14 PM CDT for Callahan County, Coleman County, Taylor County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2024, 4:14 PM CDT (21:14 UTC)
- Expired
- May 25, 2024, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Callahan County, TX, Coleman County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 55 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
934
WFUS54 KSJT 252114
TORSJT
TXC059-083-441-252145-
/O.NEW.KSJT.TO.W.0039.240525T2114Z-240525T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
414 PM CDT Sat May 25 2024
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southwestern Callahan County in west central Texas...
North central Coleman County in west central Texas...
Southeastern Taylor County in west central Texas...
* Until 445 PM CDT.
* At 413 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oplin, moving northeast at 20 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oplin around 420 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Goldsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3201 9961 3211 9975 3230 9953 3217 9932
TIME...MOT...LOC 2113Z 220DEG 16KT 3212 9962
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$1 follow-up statement
100
WWUS54 KSJT 252133
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
433 PM CDT Sat May 25 2024
TXC083-441-252142-
/O.CAN.KSJT.TO.W.0039.000000T0000Z-240525T2145Z/
Coleman TX-Taylor TX-
433 PM CDT Sat May 25 2024
...THE TORNADO WARNING FOR NORTH CENTRAL COLEMAN AND SOUTHEASTERN
TAYLOR COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
&&
LAT...LON 3207 9952 3208 9955 3214 9963 3230 9953
3217 9932
TIME...MOT...LOC 2132Z 220DEG 16KT 3219 9955
$$
TXC059-252145-
/O.CON.KSJT.TO.W.0039.000000T0000Z-240525T2145Z/
Callahan TX-
433 PM CDT Sat May 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHWESTERN CALLAHAN COUNTY...
At 432 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oplin, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Callahan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3207 9952 3208 9955 3214 9963 3230 9953
3217 9932
TIME...MOT...LOC 2132Z 220DEG 16KT 3219 9955
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 1:23 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 25, 1:23 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 123 PM CDT Sat May 25 2024 ...New SHORT TERM... .SHORT TERM... (This evening through Sunday) Issued at 122 PM CDT Sat May 25 2024 ...A significant severe weather event is possible across the central and southern Plains states this afternoon and evening... The latest severe weather/mesoanalysis analysis shows a dryline from Slaton to Midland to just west of Sanderson, moving slowly east. Also, meso sector 2 satellite imagery already indicates a few CI fails over Sterling and Coke counties. To the east of the dryline, there is extreme instability across much of our area, SBCAPES of 5000 to 6000 J/kg and rich low level moisture, dewpoints in the 70s, even upper 70s over the eastern Big Country. Also, effective shear values are 50 to 60 knots and the shear vector is perpendicular to the dryline, so that means separated storms and probably supercells to start with this afternoon. Looks like coverage of storms will remain isolated and most areas will remain dry. An isolated storm or two will probably develop by 3 PM due to low level convergence along the dryline or a local breach in the cap. The potential for this will along and east of a Sweetwater to San Angelo line, with maybe better coverage in the SPC Enhanced Risk Area. Any storms that develop will rapidly become severe due to the extreme instability and strong vertical wind shear with the main hazards being giant size hail(baseball size), damaging winds and tornadoes due to low level shear improving during the late afternoon and early evening. Keep up with the latest weather information and have multiple ways of getting warnings and watches! Most Hi-Res models indicate storms moving east of the area by 10 PM. However, a few models have isolated storm or two until 1 AM. Going with low chance Pops and severe wording across the Concho Valley, Big Country and Heartland early this evening. Going with a dry forecast after 10 PM through the rest of the short term. Expect hot and dry weather Sunday with highs in the upper 90s to around 103. && .LONG TERM... (Sunday night through next Saturday) Issued at 116 PM CDT Sat May 25 2024 ....Unsettled Pattern to Return Next Week... Hot weather will continue for Memorial Day as an upper- level ridge persists over northern Mexico. Numerical guidance suggests yet another day of triple-digit heat with low overall rain chances. Starting Tuesday, the pattern looks to become unsettled again as an upper-level trough becomes established over the eastern US and puts the southern Plains into northwest flow. Models show multiple shortwave impulses aloft riding over the north edge of the weakening ridge through Friday. Warm temperatures in the low to mid 90s will be expected each afternoon with plenty of Gulf moisture in place due to southeast surface flow. A cold front should also dip into west central Texas late Monday night into Tuesday and stall through Wednesday. Thunderstorms should develop along both the front and the dryline late Tuesday with lingering convection possible Wednesday. The front should lift back northward on Thursday and provide even more chances for showers and thunderstorms through Friday. Conditions through the entire week are likely to be warm and muggy. However, local conditions may be impacted at times by cloud cover and cold pools left from earlier convection. && .AVIATION... (18Z TAFS) Issued at 1207 PM CDT Sat May 25 2024 Expect isolated thunderstorms across much of the area mainly between 21Z and 04Z. A few storms may still linger until 07Z indicated by a few Hi Res models. Some storms may be severe. For now, will keep the VCTS at the KABI terminal for a few hours and will watch radar trends for possible amendments at the remaining terminals. Otherwise, expect VFR conditions and gusty south winds at times. && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 97 66 97 / 20 0 0 0 San Angelo 72 99 63 102 / 10 0 0 0 Junction 75 104 66 106 / 10 0 0 10 Brownwood 71 96 64 95 / 10 0 0 0 Sweetwater 71 97 66 97 / 10 0 0 0 Ozona 72 98 65 102 / 10 0 0 0 Brady 72 96 65 97 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....SK AVIATION...21
Hazardous weather outlook, May 25, 1:27 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 127 PM CDT Sat May 25 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 127 PM CDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms will again be possible across portions of West Central Texas this afternoon and early evening. The most favored area for severe storms will be north of a line from Big Lake to San Saba. Any storms that develop will be capable of very large hail, damaging winds and tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hot temperatures at or above 100 degrees are possible on Monday with high humidity. These conditions could result in heat indices around 105 degrees, which would lead to heat-related illnesses. Chances for thunderstorms return on Tuesday and will continue through Friday. Large hail, damaging winds, and lightning are will be the main concerns with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening.
In the hours before
Local storm report, May 25, 2:19 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
219 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 7 SE Maryneal 32.15N 100.41W
05/25/2024 E2.00 Inch Nolan TX Public
Report from mPING: Hen Egg (2.00 in.).
&&Special weather statement, May 25, 2:20 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
220 PM CDT Sat May 25 2024
TXZ098-099-251945-
Haskell TX-Throckmorton TX-
220 PM CDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL AND
NORTHWESTERN THROCKMORTON COUNTIES THROUGH 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weinert, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Weinert, Irby, Millers Creek Reservoir, Us-183 Near The Throckmorton-
Baylor County Line, and Us-277 Near The Haskell-Knox County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
&&
LAT...LON 3332 9911 3309 9960 3331 9979 3340 9965
3340 9918
TIME...MOT...LOC 1920Z 238DEG 37KT 3324 9963
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DanielsLocal storm report, May 25, 3:30 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
330 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Tstm Wnd Gst Blackwell 32.09N 100.32W
05/25/2024 M72 MPH Nolan TX Public
&&Special weather statement, May 25, 3:34 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
334 PM CDT Sat May 25 2024
TXZ098-113-252115-
Haskell TX-Jones TX-
334 PM CDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HASKELL AND NORTHERN
JONES COUNTIES THROUGH 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tuxedo, or 7 miles north of Anson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haskell, Stamford, Lake Stamford Marina, Paint Creek, Avoca, and
Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
&&
LAT...LON 3311 9947 3305 9947 3296 9958 3296 9962
3293 9961 3275 9981 3285 10006 3328 9980
TIME...MOT...LOC 2034Z 221DEG 30KT 3286 9989
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DanielsLocal storm report, May 25, 3:45 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
345 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Hail Lawn 32.14N 99.74W
05/25/2024 E1.75 Inch Taylor TX Trained Spotter
&&
KBLocal storm report, May 25, 3:56 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
356 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Tornado 5 SSW Lawn 32.06N 99.79W
05/25/2024 Runnels TX Trained Spotter
Tornado on ground reported by trained
spotter on FM1770 and FM382 looking north 1
to 2 miles. Visible dirt and dust kicking up
from the base.
&&
TPThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Special Weather Statement | SJT | Brown | 47 min |
| May 24, 7:53 PM CDT | Special Weather Statement | SJT | Brown | 37 min |
| May 24, 8:43 PM CDT | Special Weather Statement | SJT | Brown | 47 min |
| May 24, 9:30 PM CDT | Special Weather Statement | SJT | Brown | 15 min |
| May 25, 2:13 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Nolan, Runnels, Taylor | 47 min |
| May 25, 2:20 PM CDT | Special Weather Statement | SJT | Throckmorton | 25 min |
| May 25, 2:26 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 34 min |
| May 25, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Nolan, Runnels, Taylor | 53 min |
| May 25, 2:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 64 min |
| May 25, 3:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 58 min |
| May 25, 3:34 PM CDT | Special Weather Statement | SJT | Haskell | 41 min |
| May 25, 3:40 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 50 min |
| May 25, 3:42 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 33 min |
| May 25, 4:29 PM CDT | Special Weather Statement | SJT | Throckmorton | 16 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 61 min |
| May 25, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 22 min |
| May 25, 5:32 PM CDT | Special Weather Statement | SJT | Callahan | 43 min |
| May 25, 5:34 PM CDT | Tornado Warning | SJT | Callahan | 15 min |
| May 25, 6:14 PM CDT | Special Weather Statement | SJT | Callahan | 31 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.